Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 3, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 3, 2020, 4:29 AM CST for Cameron County, Willacy County, Texas. It took effect at Feb 3, 2020, 10:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2020, 4:29 AM CST (10:29 UTC)
- In effect from
- Feb 3, 2020, 10:00 AM CST
- Expired
- Feb 3, 2020, 3:57 PM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
909 WWUS74 KBRO 031029 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 429 AM CST Mon Feb 3 2020 TXZ254>257-031830- /O.NEW.KBRO.WI.Y.0003.200203T1600Z-200204T0000Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 429 AM CST Mon Feb 3 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 45 mph expected. * WHERE...Inland Willacy, Inland Cameron, Coastal Willacy and Coastal Cameron Counties. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Minor structural damage, such as metal siding, will be possible due to these high winds. Unsecured lightweight items, including remaining holiday decorations, will blow away. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
199 WWUS74 KBRO 031821 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1221 PM CST Mon Feb 3 2020 TXZ254>257-040000- /O.CON.KBRO.WI.Y.0003.000000T0000Z-200204T0000Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 1221 PM CST Mon Feb 3 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 25 TO 35 mph with gusts up to 45 mph expected until 3 or 4 pm...with some decrease likely thereafter. * WHERE...Inland Willacy, Inland Cameron, Coastal Willacy and Coastal Cameron Counties. * WHEN...Through 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Minor structural damage, such as to metal siding and unfastened signs, is possible. Unsecured lightweight items, including trashcans, lawn furniture, and trampolines, will be moved by the winds especially in south-facing locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects by tying them down or moving them inside. && $$ Update...52/BSG
060 WWUS74 KBRO 032157 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 357 PM CST Mon Feb 3 2020 TXZ254>257-032300- /O.CAN.KBRO.WI.Y.0003.000000T0000Z-200204T0000Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 357 PM CST Mon Feb 3 2020 ...WIND ADVISORY IS CANCELLED... Winds have diminished in Cameron And Willacy County below advisory levels...which are defined as sustained winds at 30 to 39 mph with gusts 40 to 57 mph. Through late afternoon...south winds will continue at 15 to 25 mph with gusts 30 to 35 mph...so residents should continue to maintain vigilance and keep light weight or loose objects tied down or inside. Southerly breezes may dip a bit further early this evening...but are expected to pick up again later this evening through the pre dawn hours Tuesday in the 15 to 25 mph range with a few gusts to 30 mph. $$ 52/BSG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 2, 10:51 PM CST, 5 hours 38 minutes earlier.
Area forecast discussion, Feb 2, 10:51 PM CST, 5 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1051 PM CST Sun Feb 2 2020
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...IR satellite imagery currently shows some high clouds
passing overhead with surface observations reporting moderate
south-southeast winds. VFR conditions are expected to prevail
through the next 24 hours with mostly high and some mid level
clouds developing Monday morning. Fog is not expected tonight with
sufficient winds to mix up the surface moisture. The most notable
feature in this TAF package is the winds...Models are indicating
a strong low level jet developing early tomorrow morning. Low
level shear may be an issue for a couple of hours as the jet
develops. Light to moderate southerly winds tonight increase
Monday as winds mix down to the surface with gusts approaching 30
knots Monday afternoon.
&&
.PREV DISCUSSION... /issued 532 PM CST Sun Feb 2 2020/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...VFR conditions continue to prevail and are forecast
tonight through Monday afternoon. Lower cloud decks develop
Monday, but majority of bases should remain above MVFR levels. Fog
is not expected tonight with sufficient winds to mix up the
surface moisture. The most notable feature in this TAF package is
the winds...Light to moderate southerly winds tonight increase
Monday with gusts possibly approaching 30 knots Monday afternoon.
PREV DISCUSSION... /issued 321 PM CST Sun Feb 2 2020/
SHORT TERM (Now through Monday night): Relative humidity has
plummeted between 15-35 percent this afternoon as dry air remains
in place and temperatures have exceeded forecast highs in some
locations. Lingering subtle wind gusts for the next few hours may
result in erratic fire behavior and a Fire Range Discussion has
been issued for the remainder of the afternoon and early evening.
The fine weekend weather looks to be interrupted Monday as a Baja CA
mid-level low and another mid-level trough moving into the Inter-
mountain West/Rockies combines to strengthen the pressure gradient
and increase atmospheric moisture. High clouds associated with the
approach of Baja CA mid-level trough beginning to invade South Texas
will be on the increase overnight. Low level moisture surges north
Monday increasing the low level cloud cover and humidity with
limited rainfall potential at this time. No real forcing mechanism
passes over South Texas with the Baja Low to dampen out ahead of the
main trough Monday afternoon. Will maintain slight chances for
Monday afternoon however model pop guidance has been trending
slightly lower the last three model runs and later shifts may take
all the rain out for tomorrow.
Main weather element for Monday will be the winds as the two mid-
level troughs combine with a retreating surface ridge. Low level
jet of 30-40kts develops and broadens through Monday night. Surface
mixing will be somewhat limited due to the increasing cloud cover
keeping surface winds just below winds advisory levels (30+ mph).
The strong and gusty southerly flow will be slow in decoupling
Monday night as surface low pressure continues to deepen over the
Southern Plains in response to the main mid-level trough moving over
the Southern Rockies. Temperatures to drop off rapidly after sunset
with dry air in place however with anticipated steady south winds
and increasing clouds temperatures are likely to level off and may
even rise before sunrise. Mild temperatures Monday but with more
cloud cover temperatures may struggle to reach 80 degrees. Even
warmer temperatures Monday night as dew points rise with the breezy
southerly winds are not expected to let up. Mid to upper 60s and
that muggy South Texas feeling can be expected.
LONG TERM (Tuesday through Sunday): A fairly deep upper-level
trough will amplify southward across the Desert Southwest as it
moves eastward beginning on Tuesday. Surface troughing on the lee
side of the wave will elongate across much of the Central U.S.,
causing a tightening pressure gradient across our region. This
will result in moderate southerly flow at the surface with winds
veering to the southwest off the surface from 850 to 700mb. Models
remain consistent on a very warm day Tuesday with above-normal
highs in the upper 80s area-wide. Have maintained much of the
previous forecast, which keeps highs a few degrees above guidance.
The tricky part of the forecast will come Wednesday as the trough
axis moves across Texas and brings a strong cold front through
Deep South Texas. Models are in pretty good agreement with the
strength of the trough, but are misaligned with the timing. For
example, the GFS brings a much faster FROPA early Wednesday
morning with the ECMWF lagging until late morning or early
afternoon. Decided to blend the previous forecast with a slight
lean on the faster GFS, dropping highs by a couple degrees, which
will occur in the morning for some locations.
Moisture is pretty limited, so don't expect notable chances for
rainfall in the long term, except for right ahead of and along the
cold front on Wednesday. As the trough exits the region, slight
ridging develops with southerly flow returning. Temperatures
should gradually warm up back into the 80s by the end of the week
and into the weekend.
MARINE (Now through Monday night): Pressure gradient over the
coastal waters and western Gulf to steadily strengthen through
Monday night. Exercise caution winds may develop later tonight
over the Gulf waters but more substantial winds and seas develop
Monday and are maintained Monday night. Small craft advisories are
likely to be raise for all coastal waters later Monday and as
early as mid- morning Monday for the Laguna Madre. Isolated
showers may develop Monday with a slightly better chance Monday
night.
Tuesday through Sunday: Marine conditions will be periodically
hazardous through much of the week. Strong southerly flow will
lead to possible Small Craft Advisories on Tuesday ahead of an
approaching cold front. Wednesday, winds will shift to the north
and become strong behind the front, leading to hazardous winds and
seas once again. Conditions briefly improve on Friday with low
seas and light to moderate winds, but southerly flow returns and
increases into the weekend.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 6 AM CST Tuesday for GMZ170-175.
Small Craft Advisory from noon Monday to 6 AM CST Tuesday for
GMZ150-155.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Aviation Update...69Hazardous weather outlook, Feb 2, 10:29 PM CST, 6 hours before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 1029 PM CST Sun Feb 2 2020 TXZ248>257-351-353-040430- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 1029 PM CST Sun Feb 2 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach through Thursday and again on Saturday. A Wind Advisory may be needed for portions of Deep South Texas Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-040430- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1029 PM CST Sun Feb 2 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Small Craft Advisory is in effect across the offshore lower Texas coastal Gulf waters from 20 to 60 nm out beginning at midnight tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Small Craft Advisory is in effect across the lower Texas coastal gulf waters from 0 to 20 nm out from noon Monday through 6 am Tuesday and from 20 to 60 nm from midnight through 6 am Tuesday. Additional small craft advisories are likely for all or portions of the lower Texas coastal waters through at least Thursday. A Gale Warning cannot be ruled out for portions of the gulf waters Monday night into Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Brady
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 10:04 PM CST | Small Craft Advisory | BRO | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.